MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE GLENOID, PEGGED ALPHA, SMALL; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE GLENOID, PEGGED ALPHA, SMALL; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 314-02-02
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Muscle/Tendon Damage (4532)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's shoulder was revised approximately 13 years 6 months post initial operation.The patient presented to the surgeons office with complaints of pain and decreased motion in their shoulder.It is shown on imaging that the glenoid implant is worn and potentially loose.The primary shoulder has migrated superiorly indicating rotator cuff failure.The humeral head, replicator plate and primary torque screw were removed.The all poly glenoid was loose and removed from the joint.There was bone and tissue growth around the glenoid that was debrided.There was osteolysis around the humeral stem and behind the glenoid.The humeral stem was check for version and stability.The humeral stem was stable and packed with bone graft.The glenoid was fractured across the central aspect.The surgeon believed a cage or peg implant would cause a larger fracture.Bone graft was applied to the glenoid.The surgeon used a djo reverse baseplate with a central screw and locking peripheral screws along with a 36mm glenosphere.The tray and liner were trailed up to a +2.5mm constrained for 36mm and were stable through rom.The surgeon implanted that construct with the real implants.Positioning was confirmed on x-ray and final rom was assessed.The patient left the or stable.
 
Additional Manufacturer Narrative
D10 concomitants: 300-01-11 - equinoxe, humeral stem primary, press fit 11mm (b)(6), 300-10-15 - equinoxe replicator plate 1.5mm o/s (b)(6), 300-20-02 - equinox square torque define screw drive kit (b)(6), 310-01-44 - equinoxe, humeral head short, 44mm (alpha) (b)(6).H3: the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, g.The revision reported was likely the result of glenoid loosening and prosthesis wear as reported.The glenoid loosening and prosthesis wear was likely due to rotator cuff failure, causing the glenoid component to have abnormal articulation with the humeral head.However, this cannot be confirmed as the components were not returned for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE GLENOID, PEGGED ALPHA, SMALL
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key21627553
Report Number1038671-2025-01596
Device Sequence Number20915590
Product Code HSD
UDI-Device Identifier10885862084477
UDI-Public10885862084477
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2014
Device Catalogue Number314-02-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexFemale